Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 

 

On descent from local minima


Authors: A. A. Goldstein and J. F. Price
Journal: Math. Comp. 25 (1971), 569-574
MSC: Primary 49D05
DOI: https://doi.org/10.1090/S0025-5718-1971-0312365-X
MathSciNet review: 0312365
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: When a local minimum of a function of several variables has been found by use of an algorithm for finding such minima numerically, one often runs the same algorithm many times with different starting values in the hopes of finding a lower minimum. Here, under the assumption that a local minimum is known, a process with analytical criteria is described which sometimes finds smaller local minima in an algorithmic manner.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 49D05

Retrieve articles in all journals with MSC: 49D05


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1971-0312365-X
Keywords: Descent methods, global minimization, local minima, numerical methods, unconstrained minimization
Article copyright: © Copyright 1971 American Mathematical Society